Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On analytic diameters and analytic centers of compact sets


Authors: Shōji Kobayashi and Nobuyuki Suita
Journal: Trans. Amer. Math. Soc. 267 (1981), 219-228
MSC: Primary 30C70
DOI: https://doi.org/10.1090/S0002-9947-1981-0621983-3
MathSciNet review: 621983
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper several results on analytic diameters and analytic centers are obtained. We show that the extremal function for analytic diameter is unique and that there exist compact sets with many analytic centers. We answer negatively several problems posed by F. Miinsker.


References [Enhancements On Off] (What's this?)

  • [1] L. Ahlfors, Bounded analytic functions, Duke Math. J. 14 (1947), 1-11. MR 9 # 24. MR 0021108 (9:24a)
  • [2] -, Open Riemann surfaces and extremal problems on compact subregions, Comment. Math. Helv. 24 (1950), 100-134. MR 12 # 90, 13 # 1138. MR 0036318 (12:90b)
  • [3] S. Fisher, On Schwarz's lemma and inner functions, Trans. Amer. Math. Soc. 138 (1969), 229-240. MR 39 # 1651. MR 0240302 (39:1651)
  • [4] T. Gamelin, Extremal problems in arbitrary domains, Michigan Math. J. 20 (1973), 3-11. MR 0310645 (46:9743)
  • [5] -, Uniform algebra, Prentice-Hall, Englewood Cliffs, N. J., 1969.
  • [6] -, Lectures on $ {H^\infty }(D)$, La Plata Notas de Math., No. 21 (1972).
  • [7] P. Garabedian, Schwarz's lemma and the Szegö kernel function, Trans. Amer. Math. Soc. 67 (1949), 1-35. MR 11 # 340. MR 0032747 (11:340f)
  • [8] D. A. Hejhal, Linear extremal problems for analytic functions, Acta Math. 128 (1972), 91-122. MR 0382625 (52:3507)
  • [9] S. Minsker, Analytic centers and analytic diameters of planar continua, Trans. Amer. Math. Soc. 191 (1974), 83-93. MR 0361094 (50:13540)
  • [10] Ch. Pommerenke, Uber die analytische Kapazitat, Arch. Math. 11 (1960), 270-277. MR 0114924 (22:5740c)
  • [11] W. Rudin, Analytic functions of class $ {H_p}$, Trans. Amer. Math. Soc. 78 (1955), 46-66. MR 0067993 (16:810b)
  • [12] -, Real and complex analysis, 2nd ed., McGraw-Hill, New York, 1974. MR 0344043 (49:8783)
  • [13] A. G. Vitushkin, Necessary and sufficient conditions on a set in order that any continuous function analytic at the interior points of the set may admit uniform approximation by rational functions, Dokl. Akad. Nauk SSSR 171 (1966), 1255-1258 = Soviet Math. Dokl. 7 (1966), 1622-1625. MR 35 # 391. MR 0209493 (35:391)
  • [14] -, Analytic capacity of sets and problems in approximation theory, Uspehi Mat. Nauk 22 (1967), no. 6 (138), 141-199 = Russian Math. Surveys 22 (1967), no. 6, 139-200. MR 37 # 5404. MR 0229838 (37:5404)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C70

Retrieve articles in all journals with MSC: 30C70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0621983-3
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society